|Right time for treatment
May 6, 2007
Hello, I started ART Combivire and Kaletra 4 months ago. The blood tests had shown normal results for liver. I have HCV as well. The last 10 days I feel very week and urine has dark color. I also have spots on my body which are scratched. The blood test shows that points around my liver had grown 15 and 9 times more. My CD4 is about 120. I'm sorry I don't know how to explaine it more detailed in English. The question is if I have to treat my liver now and if I need to make puncture of liver and what kind of treatment I should start. I live in Ukraine but can go to another coutry if it is needed for better doctors. Thank you.
Response from Dr. McGovern
It sounds like you have developed hepatotoxicity from your HIV medications. Some patient's liver enzymes get better despite ongoing treatment; some need to stop medications because the enzymes get worse.
The decision to stop will depend on the height of the liver enzymes and the development of symptoms of drug injury. You will need very close follow up by your doctor to make this decision.
If your medications are stopped, I would definitely recommend a liver biopsy to see how much disease you do have. If there is significant liver disease, you may need treatment for that as well.
Best wishes for your health and improvement..
Hep. C and Meds.
When should I stop taking Adefovir ?
- Purple Spots Could I Have Acute HIV Infection
- Sinus Infection Could I Have Acute HIV Infection
- Burning Red Spots After Licking Anus Worried I Have HIV
- Cold Feet After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Pain In Urethra After Fisting Worried I Have
- Vomiting After Insertive Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.